I agree with Nursemb23....I am a critical care medic, a surgical first assist, and have had UC for 37 years.
However, I have had years of EGD and scopes while On Coumadin...my GI has said that if there is any sign of bleeding from a biopsy, it can be easily controlled with a spot cautery by him in an instant, so no worries. The biopsy they take is very very superficial.
I do know some GI docs who are obsessive over this, and that is fine. However it really is nothing to be concerned about
. If the risk of massive bleeding from your colon is that bad during a small biopsy, then there are more serious problems to worry about
that your blood thinners!
As far as bleeding from UC on blood thinners, its really a minimal problem. If you are bleeding THAT much from your disease that being on blood thinners are causing such a risk, then your problems are pretty severe, and you are in far worse trouble with other issues...I wouldn't worry. I have been on Coumadin for 18 years with some bad flareups on UC and have had NO problems ever.
Post Edited (Scott Z) : 2/26/2014 12:47:06 PM (GMT-7)